MAUDE Adverse Event Report: CALDERA MEDICAL INC. DESARA TV; PELVIC MESH SLING

CALDERA MEDICAL INC. DESARA TV; PELVIC MESH SLING
Catalog Number CAL-DS01TV
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Erosion (1750)
Date of Event 11/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the complaint description, four tv32 instruments lost their curve.Based on the lot history file, it is highly unlikely that this occurred under normal clinical loading conditions.For instrument lot # t107876, no non-conformances are associated with this lot, per lot history file.This lot passed all acceptance test criteria per talon certificate of conformance.This lot passed visual inspection for shape of wire at caldera per (b)(4) and two (2) 100% visual inspection at the vendor, per (b)(4).For instrument lot # t062629, # t062906 two ncr's have been found.Ncr 16-0104 and ncr 16-0106 indicates that the suture slot was larger than upper specification limit.Therefore too wide suture slot may cause suture slip out of the slot during surgery, but it is unlikely that it could cause mesh exposure.No non-conformances are related to complaint for lot # h08017 or component mesh strips lot # h07004 and mesh panel lot # 10-001456-1105, 10-001456-1117.The product was used prior to its expiration date of 8/31/2022.Per lot history record for lot # h08017 the mesh tensile strength was 14.4 lbf on average, which is well above the minimum acceptable of 6.5 lbf ((b)(4)).Per attached engineering analysis, returned four instruments (2x lot # t062629, 1x lot # t062906, 1x lot # t107876) do not meet the instrument wire profile requirements and should be removed from use.While the deformed wires fail to confirm to the bend profile specification it is unlikely that the bent wires are the sole cause of the exposures cited in complaint.Mesh erosion/exposure/explant is a known risk with the use of all mesh procedures and may be due to device malfunction, surgical procedure, or patient medical history.Exposure is labeled in the product instructions for use (ifu) warning section.When used correctly as intended, the clinical benefit to the patient for the treatment of stress urinary incontinence outweighs this risk.(b)(4).
 
Event or Problem Description
Per (b)(4) (vice president, portfolio strategy) "dr.(b)(6) reported to sales rep that he had 3 patients come back for their 6 week check-up recently and all 3 had mesh exposure.They were all operated on the same day in the same operating room at (b)(6) hospital and this was unusual.The product used was desara tv (clear).Sales rep noted that the tv32 instruments at (b)(6) had lost their curve and she is returning and replacing them.These should be evaluated for lot # and to understand the amount of deformation they experienced and if this could have played a role.Sales rep did talk to the another physician at this hospital, dr.(b)(6), and he has not had any issues with his patients.He suggested that perhaps something else differed on that day.For instance, dr.(b)(6) uses a hemostatic agent in the sulcus prior to closing the incision - did he use this on these patients? if not, this could result in more bleeding than usual and, if below the incision line, could result in delayed tissue ingrowth and mesh extrusion.This is just speculation, but it was good to hear that dr.(b)(6), using the same product and instruments, did not have any patient issues." s.(b)(4) requested additional information from the sales rep including date of incident, lot numbers, treatment and any other event details available.4 instruments (lot # t062629, t062906, t107876) were received by caldera for replacement and investigation.Lot number of sling is currently unavailable.Per sales rep, the dates of the incidents are as follows: (b)(6) 2018 at (b)(6) center, (b)(6) 2018 and (b)(6) 2018 at (b)(6) hospital.The one of the complaint sling lot # is h08017, rep to follow-up with surgeon for remaining lot #.Sales rep also mentioned that dr.(b)(6) had the industry expected 1-3 %, he had 3 mesh extrusions in the past year.Additionally, there is a possibility, that operating room was out of hemostatic foam dr.(b)(6) typically uses prior closing the incision.Per sales rep erosion cases at (b)(6) hospital on (b)(6) 2018 and (b)(6) 2018 were done with the same lot number - h08017.This submission is mdr 3 of the 3 reported adverse events of exposure.

Brand Name
DESARA TV
Common Device Name
PELVIC MESH SLING
Manufacturer (Section D)
CALDERA MEDICAL INC.
5171 clareton drive
agoura hills CA 91301
MDR Report Key8727686
Report Number3003990090-2019-01461
Device Sequence Number11380630
Product Code OTN
UDI-Device Identifier00890594000803
UDI-Public00890594000803
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112609
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberCAL-DS01TV
Device Lot NumberH08017
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2019
Initial Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;